MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC IMPLANT SMALL CANNULATED PHALINX HAMMERTOE; SCREW, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC IMPLANT SMALL CANNULATED PHALINX HAMMERTOE; SCREW, FIXATION, BONE
Catalog Number 45301002
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Mechanical Jam (2983)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the implant was ripped out of the patients bone during removal of the handle in a hammertoe surgery.The implant was still used in the patient but with less bone purchase.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned as it remains implanted in the patient.When additional information become available, it will be provided on a supplemental report.H3 other text : device remains implanted in patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history was not possible because the lot number was not communicated.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The optech notes ¿while applying pressure, rotate the implant into the intermediate phalanx for implant insertion." and "the implant should be screwed into the intermediate phalanx until the distal tip of the handle is flush with the bone.The handle can then be removed from the implant." if the user applies too much pressure it could push the implant further into the housing/handle and cause it to wedge inside and become stuck.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.No corrective actions are required at this time.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
IMPLANT SMALL CANNULATED PHALINX HAMMERTOE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18852160
Report Number3010667733-2024-00137
Device Sequence Number7457543
Product Code HWC
UDI-Device Identifier00840420166036
UDI-Public00840420166036
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K142585
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number45301002
Device Lot Number0084042016604300840420166036
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale